Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Sertraline and any other ADs support thread(991 Posts)
Following on from a suggestion by LittleWhiteMice on a thread I have going on here, I am starting a support thread for anyone taking Sertraline or any other AD.
I started taking it yesterday after eventually plucking up the courage to go to the doc on Thursday.
I feel a bit weird but not too bad.
<you better all come on here now I started this>
thanks teakozy and hathor. i know it has to be done, so will have to just bear it. it really can't be worse than living like this. had a bad night last night, headache and couldn't sleep, mind was whizzing. really tired this morning and the kids are hysterically running round. thank god it's sunny here, i'll try and get out, usually feel a bit better outside. good to hear from people further down the line, that it's worth it, but why do we have to get worse before we get better? seems so cruel.
I know Deleting but the same as you I knew I could not carry on the way I was so I had to do something.
Hathor Did you say you had Diazepam for your shoulder ? My doc has prescribed same for me to allieviate jitters caused by Setraline. She has prescribed me 2mg to take three times a day if needed. Maybe you could do same if you feel anxious ? I don't know the strength you're on but might be helpful. Just taken my first half now. Dreading it.
Yeah she gave me Diazepam to stop the spasms in my shoulder - don't know what strength.
I'm not too bad now the nausea has abated a bit but I still feel like my face is buzzing.
Busty, good luck and sending lots of strength to everyone going through the first difficult stage. Sounds like a good idea to take the diazepam to counteract the jitters.
Thanks, Deleting its really helpful to read all the success stories on here, and like you, I can't carry on as I was before. I really feel as though there is no alternative.
I have spent the last day and a half teary and horribly panicky, dreading taking this bloody thing. Its almost a relief to know that it can't really be any worse than it has been in my head.
LittleWhite Are you taking Setraline and 5htp ? I'd speak to your GP first before you start mixing them - both affect Seritonin levels and you need to be sure you're getting dosage right. I've heard very good things about 5htp but only for people 'the morning after' IYSWIM, when they're having come downs and stuff.
Hope everyone getting on okay, feel like I am bracing myself for an onslaught. Can't really take diazipam until DD is in bed as sedatives and toddlers don't mix.
Hope it's okay for me to post here. I'm currently taking Venlafaxine. Started on 75mg each morning, but on Friday my GP increased it to 75mg in the morning and 37.5mg in the evening. Next month she'll increase it to 75mg twice a day.
I'm not sure how it's affecting me yet. I've only been taking Venlafaxine for three weeks so I guess it is still early days. I was on Citalopram for a few months, which worked well initially but soon stopped, hence the move to another AD. I've noticed I get tired a lot and usually have a nap late morning/early afternoon, and my appetite has changed, all I want is chocolate/creamy/fatty things which won't help my ever expanding waistline.
I took a half at about eleven this morning and other than feeling vaguely spacey and headachy I have been okay. I am in my nest currently - bed, laptop, hot chocolate and comedy shows on lovefilm - so that is helping, obviously. If I can't sleep I will take a Diazepam but reckon will be okay.
How are you feeling ?
Does anyone know about dosage BTW? I am only taking halves on advice of GP but not sure if will need to increase this in the next day or so as was originally prescribed 50mg (and only taking 25mg). I have no idea of the different strengths and presume that they are due to peoples varying tolerances as opposed to the problem - does that make sense ? I'm just worried that I may find out in a fortnight that I need to up the dose and will need to go through all the side effects again!
I'm on 50mg and that's what the GP told me to take.
I'm in living room with fire lit and crap on the TV - apparently its roasting in here but I'm not feeling that warm!
Slightly headachey too Busty don't know if I'll take the Diazepam tonight coz I have to do school run in the morning.
Its such strange stuff isn't it ? I am just trying to get through the next few days of side effects and will then hopefully start to ease off a bit.
How is your shoulder ? Make sure you are warm and cosy and don't need to move far to get things, that is how I'm getting by. All things within reach and a banana a day for pottasium (my ma swears this will 'help', and I'm intrigued enough to try)
I didn't really sleep that well last night - didn't want to take the Diazepam because DD2 is still at school and I have the school run to do this morning. Shoulder hurts. A Lot.
Will eat a banana for breakfast
Actually that's another thing. Definitely haven't felt much like eating.
bananas are full of potassium, which increases your seratonin naturally.
Hathor, take half a Diazepam before bed woman. It's been prescribed to relax your shoulder, to stop it spasming. Once the ADs kick in properly you won't need the Diazepam. Don't forget to tell your doc about your concerns regarding side effects.
Nicholas I know but I was so so woozy in the mornings and I have to drive to take DDs to school so I didn't want to iyswim? I also can't make DP phone me every night and talk to me til I fall asleep coz that's daft
and he might actually want to go out in the evening or you know emmmm have a life
Hi all, sorry to hear you had a bad night hathor, I think it makes such a difference to your mood if you've managed to get some sleep. Loopy, you said you hadn't been eating well for months. Has it improved? I have lost so much weight, I'm really panicking about it and it's taking over all my thoughts (have health anxiety, so i am of course worrying it's something more serious). It's only started since this panic set in, but my mind won't accept that. Can't wait until tomorrow for my appt. Mornings are so bad at the moment, i wake up bristling with anxiety, dry mouth etc.
Deleting - hope it goes OK tomorrow.
That feeling of panic is horrible. And the thinking and thinking and thinking when your brain won't stop I hate that.
Exhausting. Feel a bit better now i'm up and about. Kids are playing hide and seek in the dirty washing pile (which is HUGE!!)
I am in bed. Started feeling panicky this morning but not sure if that is me or the ADs - am tempted to blame everything on them at the moment. Now I just feel light headed and spacey again, but not as 'sedated' as I did yesterday, damnit.
Spoke to GP about dosage - think I will need to up my dose to 50mg starting tomorrow, as that is 'moderate' she tells me. She said as my problem is anxiety based it could be two weeks or more till I see improvement. Think once side effects wear off I will feel more confident, hopefully anyway.
deleting ugh, I know that morning feeling. It happened to me last Saturday morning and I just cried and cried at the frustration of it all. Is your appt wth GP tomorrow ? Make a list of everything including weight loss if you're worried you may struggle to explain the problem. Also, I too am thin, and lose and gain weight fairly quickly. Much of this is genetic but plenty is to do with being an anxious little soul and if you are too that will account for much of it. Remember CBT teaches you to think, accept the thought and then move on. Distract, distract, distract for negative thinking
Hathor You started pills on Friday, didn't you ? Any good news that the side effects seem to be abating ?
Went back to bed left DD1 watching tv/computering and went back to bed
Have runny eyes and a terrible headache but that is hayfever not the sertraline.
Busty and loopy, re being thin, you don't know how much it helps to hear that it's happening to someone else. Obviously i wish it wasn't happening to any of us but reading other threads and other people's experiences it seems that most people are worried about putting on weight, which adds to my anxiety that i'm on my own. It's turning into an ishoo with me as well, putting myself under pressure to eat and clamming up with a dry mouth.
Sorry you,re having trouble with side effects busty. Could you take a diazepam to get you through?
I have taken a half a diazepam and DP has just come back with DD (he'd taken her to the beach) as I'm really nervous of being on my own. (Totally unlike me, I am usually the Lone Ranger and love my own company)
Cold hands and feet, and very very twitchy. Make take other half of Diazepam after lunch so can ease through afternoon. Keep thinking I'm going mad but is just panic.
When all this is over I am going to have an enormous drink and a great big bloody cigarette in a new dress and shoes with my friends. I promise I will do this.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.